MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 20D-SML; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 20D-SML; HIP FEMORAL STEM/SLEEVE
Model Number 55-0533
Medical Device Problem Codes Loose or Intermittent Connection (1371); Loss of Osseointegration (2408); Osseointegration Problem (3003)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Joint Swelling (2356); Inadequate Osseointegration (2646)
Date of Event 11/18/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges the patient suffers from pain.Update jul 05, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges swelling, limping, improper foot alignment, tissue necrosis.After review of the medical records for mdr reportability, it was stated that the patient was revised to address aseptic loosening of the femoral component and failed metal/metal articulation.Revision note stated that the stem was found to be grossly loose, significant overgrowth of heterotopic bone and overgrowth of the trochanter.Added stem and sleeve due to the reported loosening.Part and lot information were provided.This complaint was updated on: jul 19, 2017.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Ppf alleges loosening of stem and elevated metal ions.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: h6 (device codes).Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6754109
Report Number1818910-2017-21974
Device Sequence Number16176073
Product Code LPH
UDI-Device Identifier10603295175339
UDI-Public10603295175339
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2014
Device Model Number55-0533
Device Catalogue Number550533
Device Lot Number2880632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer12/30/2018
01/31/2020
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date01/08/2019
02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight84